Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 207, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 22, 2008, 3:32 PM EDT for Mahoning County, Trumbull County, Ohio. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 3:32 PM EDT (19:32 UTC)
- Expired
- Jul 22, 2008, 4:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Mahoning County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:35 PM EDT | TSTM WND GST 0 | 2 N Youngstown, OH | ESTIMATED 60 MPH WIND |
| Jul 22, 3:37 PM EDT | TSTM WND DMG | Campbell, OH | STRUCTURAL DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 221932
SVRCLE
OHC099-155-222000-
/O.NEW.KCLE.SV.W.0207.080722T1932Z-080722T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MAHONING COUNTY IN NORTHEAST OHIO...
SOUTHEASTERN TRUMBULL COUNTY IN NORTHEAST OHIO...
* UNTIL 400 PM EDT
* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR YOUNGSTOWN...AND
MOVING EAST AT 24 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMPBELL AND HUBBARD
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4105 8079 4123 8078 4123 8052 4115 8052
4114 8051 4103 8051
TIME...MOT...LOC 1932Z 272DEG 21KT 4113 8066
$$
KUBINA2 follow-up statements
000
WWUS51 KCLE 221947
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EDT TUE JUL 22 2008
OHC099-155-222000-
/O.CON.KCLE.SV.W.0207.000000T0000Z-080722T2000Z/
MAHONING OH-TRUMBULL OH-
346 PM EDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN TRUMBULL AND NORTHEASTERN MAHONING COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HUBBARD...OR ABOUT NEAR YOUNGSTOWN...MOVING EAST AT 24 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
TRAINED SPOTTERS IN DOWNTOWN YOUNGSTOWN REPORTED HALF INCH HAIL AT
337 PM EDT.
LAT...LON 4105 8079 4123 8078 4123 8052 4115 8052
4114 8051 4103 8051
TIME...MOT...LOC 1946Z 272DEG 21KT 4113 8055
$$
KUBINA000
WWUS51 KCLE 222001
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
401 PM EDT TUE JUL 22 2008
OHC099-155-222011-
/O.EXP.KCLE.SV.W.0207.000000T0000Z-080722T2000Z/
MAHONING OH-TRUMBULL OH-
401 PM EDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TRUMBULL AND
NORTHEASTERN MAHONING COUNTIES EXPIRED AT 400 PM EDT...
LAT...LON 4105 8079 4123 8078 4123 8052 4115 8052
4114 8051 4103 8051
TIME...MOT...LOC 1947Z 272DEG 21KT 4113 8054
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:39 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 22, 1:39 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 139 PM EDT TUE JUL 22 2008 .SYNOPSIS... A COLD FRONT OVER NORTHWEST OHIO AND LAKE ERIE WILL MOVE SOUTH TO THE OHIO VALLEY TODAY AND OFF THE EAST COAST ON WEDNESDAY. A TROUGH ALOFT WILL REMAIN OVER EASTERN CANADA AND EXTEND SOUTH ACROSS THE GREAT LAKES TODAY AND WEDNESDAY. HIGH PRESSURE FROM NORTHWEST ONTARIO WILL MOVE TO THE MISSISSIPPI VALLEY DURING THE MID WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WEAK SURFACE LOW ON THE FRONT OVER LAKE ERIE EARLY THIS MORN STILL STIRRING UP A FEW SHOWERS/TSTORMS. LARGE COMPLEX OF TSTORMS PASSING JUST SOUTH AND WEST OF THE AREA AND SHOULD EXIT SOUTHEAST THIS MORNING WITH SOME DEBRIS CLOUDS OVER THE AREA THIS MORNING. COULD BE PATCHY DENSE FOG OVER FAR EASTERN ERIE/CRAWFORD COUNTIES PA BUT INCREASING CLOUDS WILL HELP IMPROVE FOG BY DAYBREAK. COLD FRONT OVER LAKE ERIE AND NW OHIO SHOULD FINALLY SAG SOUTH ACROSS THE FORECAST AREA TODAY AS CURRENT SHORT WAVE ALOFT AND SURFACE LOW SLIDES EAST. FRONT IS SHALLOW AT FIRST AND ANY DRYING OF THE AIRMASS TODAY MAY BE MORE A FUNCTION OF DAYTIME MIXING THAN COLD ADVECTION. TROUGH ALOFT OVER EASTERN CANADA IS DEEP FOR THIS TIME OF YEAR AND SHOWERS/STORMS POPPED UP ACROSS MUCH OF THE CENTRAL/EASTERN GREAT LAKES YESTERDAY MAINLY IN THE AREAS WHERE DEWPOINTS HELD IN THE LOWER AND MID 60S. TROUGH IS SLOWLY SINKING SOUTH AND MUCH BETTER Q VECTOR CONVERGENCE OVER THE AREA TODAY. DESPITE THE PASSAGE OF THE WEAK COLD FRONT...THINK THAT THERE WILL BE A FEW ADDITIONAL SHOWERS AND STORMS POPPING UP ALMOST ANYTIME BUT MOST LIKELY THIS AFTERNOON AT INLAND LOCATIONS. WILL NOT SPECIFY LESS HUMID IN THE FORECAST TODAY AS IT WILL TAKE MOST OF THE DAY TO GET DEWPOINTS TO DROP TOWARD 60. AIRMASS WILL NOT FEEL CRISP OR REFRESHING...ESPECIALLY THIS MORNING...BUT IT WILL BEGIN TO FEEL LESS HUMID BY LATE AFTERNOON/EARLY EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... SHOWERS AND STORMS WILL ALSO LIKELY DEVELOP NORTH OF LAKE ERIE THIS AFTERNOON/EVENING AND COULD HOLD TOGETHER EARLY TONIGHT AS THEY SLIDE SOUTHEAST ACROSS LAKE ERIE AS TROUGH DROPS SOUTHEAST. ACTIVITY WILL LIKELY DIMINISH LATER TONIGHT BUT COULD TAKE UNTIL AFTER MIDNIGHT AND WILL CONTINUE CHANCE OF SHOWERS/STORMS MAINLY NE OH/NW PA INTO TONIGHT. STILL CANNOT RULE OUT A SHOWER EXTREME NE OH/NW PA ON WEDNESDAY AS TROUGH ALOFT LINGERS OVER THE EASTERN LAKES... OTHERWISE COOLER AND LESS HUMID AND A PRETTY NICE DAY. GFS MAX TEMP GUIDANCE LOOKS GOOD WITH MOSTLY MID AND UPPER 70S. NICE DAY THURSDAY WITH SUNSHINE AND TEMPS NEAR OR SLIGHTLY BELOW NORMAL. WILL FORECAST A CATEGORY BELOW GFS MAX TEMP GUIDANCE WHICH IS REBOUNDING TEMPS TOO FAST. && .LONG TERM /FRIDAY THROUGH MONDAY/... MODELS LOOK SIMILAR TO YESTERDAY. WARM ADVECTION AND SW FLOW UNDERWAY BY FRIDAY. TSTORM COMPLEXES WILL LIKELY BE OCCURRING SOMEWHERE OVER THE PLAINS STATES...UPPER MIDWEST AND MS VALLEY. UNKNOWN IF ANY OF THAT ACTIVITY CAN GET TO THE FORECAST AREA BUT IT CERTAINLY IS WORTHY OF A LOW POP (20-30) ESPECIALLY THE WESTERN HALF OF THE FORECAST AREA ON FRIDAY. NEXT COLD FRONT DROPPING SOUTHEAST ACROSS THE GREAT LAKES STILL LOOKS ON TRACK FOR LATER SATURDAY. AGAIN IT ALSO LOOKS AS IF THE TROUGH ALOFT WILL BE UNSEASONABLY DEEP SO CANNOT RULE OUT A LINGERING INSTABILITY SHOWER/TSTORM SUNDAY MAINLY NE OH/NW PA BUT DRIER AIR SHOULD BE WORKING INTO THE AREA BY SUNDAY. HIGH PRESSURE SHOULD BUILD SOUTHEAST BY MONDAY. FORECAST TEMPS WILL BE CLOSE TO GFS ENSEMBLE TEMPS...A DEGREE OR TWO COOLER THAN OPERATIONAL GFS AND NCEP TEMP GUIDANCE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... FRONT REMAINS OVER LAKE ERIE AND HAS MADE LITTLE OR NO PROGRESS TO THE SOUTH. THREAT FOR CONVECTION WILL REMAIN UNTIL THIS FRONT PUSHES THROUGH. LATEST SATELLITE SHOWING BUILD UPS 10 TO 20 MILES INLAND FROM THE LAKE. THESE COULD EVENTUALLY BECOME TSRA AND WILL GO WITH A FEW HOUR TEMPO FOR T INLAND TAF SITES THIS AFTERNOON. SITES LIKE KERI AND KCLE SHOULD REMAIN DRY AS N FLOW HAS ALREADY PUSHED CLOUDS INLAND. LOT/S OF ACTIVITY TO THE N OF THE LAKE ASSOCIATED WITH THE UPPER LOW. THIS FEATURE WILL ROTATE ACROSS THE REGION LATER TONIGHT WITH SHRA A GOOD BET TO THE E OF KCLE OVERNIGHT. DRIER AIR WILL FINALLY ARRIVE WED AM AND PRECIP THREAT SHOULD BE OVER BY THE END OF THE TAF PERIOD. OUTLOOK...COOLER AND LESS HUMID AIR WILL SPREAD INTO THE REGION WITH GENERALLY VFR CONDITIONS. BROAD UPPER TROUGH OVER GREAT LAKES WILL PERSIST THROUGH THURSDAY. UPPER LEVEL FEATURE COULD POSSIBLY CAUSE A FEW SHOWERS OR EVEN THUNDERSTORMS EACH DAY. RIDGE BUILDS IN TOWARD FRIDAY. && .MARINE... THE COLD FRONT ACROSS LAKE ERIE WILL PUSH TO THE OHIO RIVER BY TONIGHT. LAKE WILL BECOME CHOPPY TOMORROW AS A SECONDARY TROUGH ROTATES ACROSS THE LAKE. CONDITIONS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA WITH NW FLOW. WINDS SPEEDS SHOULD STAY UNDER 20 KTS AND WAVES ARE EXPECTED TO ONLY INCREASE INTO A 2 TO 4 FOOT RANGE ALTHOUGH 3 TO 5 FEET COULD BE POSSIBLE. WINDS WILL DIMINISH LATE WEDNESDAY AS HIGH PRESSURE BEGINS TO BUILD OVER AREA. LIGHT FLOW ON FRIDAY SHOULD TURN TO S OR SW BY SAT AS THE HIGHS MOVES OFF TO THE EAST AND ANOTHER COLD FRONT APPROACHES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...KUBINA MARINE...DJB
Hazardous weather outlook, Jul 22, 6:19 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 619 AM EDT TUE JUL 22 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-231030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 619 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY ACROSS NORTH CENTRAL AND NORTHEAST OHIO AS WELL AS NORTHWEST PENNSYLVANIA. DAMAGING WINDS AND ISOLATED LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:27 AM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 22, 8:44 AM EDT | Special Marine Warning | CLE | 61 min | |
| Jul 22, 8:45 AM EDT | Areal Flood Advisory | CLE | Lake | 3 hr |
| Jul 22, 9:23 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jul 22, 9:58 AM EDT | Flash Flood Warning | CLE | Ashtabula | 4 hr |
| Jul 22, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Lorain | 61 min |
| Jul 22, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 63 min |
| Jul 22, 5:15 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 62 min |
| Jul 22, 5:26 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 79 min |
| Jul 22, 5:54 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 68 min |
| Jul 22, 6:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 55 min |
| Jul 22, 6:51 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 69 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.